Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


labs at 6 months
Apr 12, 2004

Hi Dr.

I started meds in Sept--kaletra, viread and emtriva. My vl was last about 300K and tcells had dipped below 250. In Feb my tcells wee 537. My vl, however, was 53 on Feb. 16. At the prior test in Dec. is was 172. It is going steadily down. It never was lower than it was of the last test on Feb 16). So, as of Feb 16, 6 months aftr starting meds, I have not gone undectable. I am worried. What is going on? Is it ok?

Response from Dr. Young

Thanks for your question.

I wouldn't be too concerned-- with such a very high baseline viral load, the last residual remant viral load can take a very long time to go undetectable.

It would also be important to ask if at the last test if you had a cold, cold sore, sinusitis, etc-- these can all cause minor and generally insignificant blips in viral load.

Be patient, my guess is that everything is going well and as expected. Stay in touch, good health. BY



Previous
other uses for HIV drugs?
Next
CD4 200, what can she start on

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement